Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Immersed surfaces and Seifert fibered surgery on Montesinos knots


Author: Ying-Qing Wu
Journal: Trans. Amer. Math. Soc. 365 (2013), 2469-2488
MSC (2010): Primary 57N10
Published electronically: September 18, 2012
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We will use immersed surfaces to study Seifert fibered surgery on Montesinos knots, and show that if $ \frac 1{q_1-1} + \frac 1{q_2-1} + \frac 1{q_3-1} \leq 1$, then a Montesinos knot $ K(\frac {p_1}{q_1}, \frac {p_2}{q_2}, \frac {p_3}{q_3})$ admits no atoroidal Seifert fibered surgery.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 57N10

Retrieve articles in all journals with MSC (2010): 57N10


Additional Information

Ying-Qing Wu
Affiliation: Department of Mathematics, University of Iowa, Iowa City, Iowa 52242
Email: wu@math.uiowa.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-2012-05708-4
PII: S 0002-9947(2012)05708-4
Keywords: Immersed surfaces, Dehn surgery, Seifert fibered manifolds, Montesinos knots
Received by editor(s): April 23, 2011
Received by editor(s) in revised form: September 3, 2011
Published electronically: September 18, 2012
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.